MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid inside a lens case/ vial.Visual inspection found tears in the haptic and a piece of haptic missing.Method code : no additional similar complaint type events were found within the associated lots.(b)(4).
 
Event or Problem Description
The reporter stated that the lens was torn during delivery on (b)(6) 2017.The surgeon stated that he believes the foam tip plunger (ftp) may not have expanded fully as the icl was advanced down the injector.As a result, the icl became partially stuck between the ftp and the injector and did not advance properly.The lens was placed into the eye but was torn at the trailing haptic/ footplate.The icl was then removed and a back-up lens was successfully implanted intraoperatively.Surgeon states that the whole process was completed in less than 30 minutes.
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that the implantable collamer lens, micl 12.6 of -13.0 diopter was torn during delivery on (b)(6) 2017.The surgeon stated that he believes the foam tip plunger (ftp) may not have expanded fully as the icl was advanced down the injector.As a result the icl became partially stuck between the ftp and the injector and did not advance properly.The lens was placed into the eye but was torn at the trailing haptic/ footplate.The icl was then removed and a back-up lens was successfully implanted intraoperatively.Surgeon states that the whole process was completed in less than 30 minutes.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: usage of device: "initial use of device" should have been checked in the initial mdr.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7048928
Report Number2023826-2017-01778
Device Sequence Number1450557
Product Code MTA
UDI-Device Identifier00841542103084
UDI-Public00841542103084
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer11/21/2017
01/02/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date11/21/2017
01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR